Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Counterexamples concerning bitriangular operators

Authors: M. S. Lambrou and W. E. Longstaff
Journal: Proc. Amer. Math. Soc. 112 (1991), 783-787
MSC: Primary 47A66; Secondary 47A15, 47A65, 47D25
MathSciNet review: 1052576
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An operator on a separable Hilbert space is called bitriangular if it and its adjoint have upper triangular representations with respect to two (perhaps different) orthonormal bases. Although bitriangular operators have some tractable properties and seem to be the right context for generalization of matrices to infinite dimensions, we give counterexamples to various open problems regarding this class of operators. The counterexamples make use of a property that an $ M$-basis may or may not have.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A66, 47A15, 47A65, 47D25

Retrieve articles in all journals with MSC: 47A66, 47A15, 47A65, 47D25

Additional Information

PII: S 0002-9939(1991)1052576-6
Keywords: Triangular operator, bitriangular operator, invariant subspace, $ M$-basis, strong $ M$-basis
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia